MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAKTM; CEREPAK DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAKTM; CEREPAK DETACHABLE COIL SYSTEM
Catalog Number MDH1
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during a coil embolization to the middle meningeal artery (mma), a freeform mini 1mm x 2cm coil (mcr091020, 31345668) failed to detach.Manual break was attempted.The coil was removed from the patient.Additional event information received on 10-jul-2025 indicated that a headway duo, 156cm microcatheter, was used.Four coils were previously implanted during the procedure before this coil.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.The user tried manual detachment then attempted with the detachment handle.There was no damage to the embolic coil or any device component.The vessel was not excessively tortuous or with acute bends.The three minutes procedure delay did not result in any adverse patient consequence.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section d4- udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, and h11.Complaint conclusion: a health care professional reported that during a coil embolization to the middle meningeal artery (mma), a freeform mini 1mm x 2cm coil (mcr091020, 31345668) failed to detach.Manual break was attempted.The coil was removed from the patient.Additional event information received on 10-jul-2025 indicated that a headway duo, 156cm microcatheter was used.Four coils were previously implanted during procedure before this coil.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.The user tried manual detachment then attempted with the detachment handle.There was no damage to the embolic coil or any device component.The vessel was not excessively tortuous or with acute bends.The three minutes procedure delay did not result in any adverse patient consequence.Since no device has been received for analysis, no product investigation can be performed and the reported failure could not be evaluated.The lot number is not known; therefore, a device history record review cannot be completed.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREPAKTM
Common Device Name
CEREPAK DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22509071
Report Number3008114965-2025-00728
Device Sequence Number9403259
Product Code KRD
UDI-Device Identifier10886704084600
UDI-Public(01)10886704084600
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMDH1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO, 156CM MICROCATHETER.; MECHANICAL DETACHMENT HANDLE.
Patient SexUnknown